Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 40, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at May 19, 2018, 5:05 AM CDT. It took effect at May 19, 2018, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2018, 5:05 AM CDT (10:05 UTC)
- In effect from
- May 19, 2018, 7:00 PM CDT
- Expired
- May 20, 2018, 9:36 AM CDT
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
599 WHUS73 KGRB 191005 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 505 AM CDT Sat May 19 2018 LMZ521-522-541-191815- /O.NEW.KGRB.SC.Y.0040.180520T0000Z-180520T1700Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 505 AM CDT Sat May 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON CDT SUNDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 7 PM this evening to noon CDT Sunday. * WINDS...North winds will abruptly increase to 15 to 25 knots early this evening as a cold front drops south through the area. A brief period of gusts of 25 to 30 knots are possible for an hour or two after the passage of the front. * WAVES...Waves will build to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ542-543-191815- /O.NEW.KGRB.SC.Y.0040.180520T0300Z-180520T2100Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 505 AM CDT Sat May 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM CDT SUNDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 4 PM CDT Sunday. * WINDS...North winds will abruptly increase to 15 to 25 knots late this evening as a cold front drops south through the area. A brief period of gusts of 25 to 30 knots are possible for an hour or two after the passage of the front. * WAVES...Waves will build to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ JS
5 follow-up statements
529 WHUS73 KGRB 191406 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 906 AM CDT Sat May 19 2018 LMZ541-192215- /O.NEW.KGRB.MF.Y.0004.180519T1406Z-180519T2100Z/ /O.CON.KGRB.SC.Y.0040.180520T0000Z-180520T1700Z/ Rock Island Passage to Sturgeon Bay WI- 906 AM CDT Sat May 19 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON CDT SUNDAY... The National Weather Service in Green Bay has issued a Dense Fog Advisory, which is in effect until 4 PM CDT this afternoon. * WINDS...North winds will abruptly increase to 15 to 25 knots early this evening as a cold front drops south through the area. A brief period of gusts of 25 to 30 knots are possible for an hour or two after the passage of the front. * WAVES...Waves will build to 3 to 5 feet. * VISIBILITY...Dense fog with visibility of one mile or less will persist into the afternoon. Increasing northeast winds this evening will help diminish the fog by tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ542-543-192215- /O.NEW.KGRB.MF.Y.0004.180519T1406Z-180520T0200Z/ /O.CON.KGRB.SC.Y.0040.180520T0300Z-180520T2100Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 906 AM CDT Sat May 19 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM CDT SUNDAY... The National Weather Service in Green Bay has issued a Dense Fog Advisory, which is in effect until 9 PM CDT this evening. * WINDS...North winds will abruptly increase to 15 to 25 knots late this evening as a cold front drops south through the area. A brief period of gusts of 25 to 30 knots are possible for an hour or two after the passage of the front. * WAVES...Waves will build to 3 to 5 feet. * VISIBILITY...Dense fog with visibility of one mile or less will persist through early evening. Increasing northeast winds will diminish the fog tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-192215- /O.CON.KGRB.SC.Y.0040.180520T0000Z-180520T1700Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 906 AM CDT Sat May 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON CDT SUNDAY... * WINDS...North winds will abruptly increase to 15 to 25 knots early this evening as a cold front drops south through the area. A brief period of gusts of 25 to 30 knots are possible for an hour or two after the passage of the front. * WAVES...Waves will build to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
076 WHUS73 KGRB 192103 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 403 PM CDT Sat May 19 2018 LMZ541-200515- /O.EXP.KGRB.MF.Y.0004.000000T0000Z-180519T2100Z/ /O.CON.KGRB.SC.Y.0040.180520T0000Z-180520T1700Z/ Rock Island Passage to Sturgeon Bay WI- 403 PM CDT Sat May 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT SUNDAY... ...DENSE FOG ADVISORY HAS EXPIRED... * WINDS...North winds will abruptly increase to 15 to 25 knots early this evening as a cold front drops south through the area. A brief period of gusts of 25 to 30 knots are possible for an hour or two after the passage of the front. * WAVES...Waves will build to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ542-543-200515- /O.CON.KGRB.MF.Y.0004.000000T0000Z-180520T0200Z/ /O.CON.KGRB.SC.Y.0040.180520T0300Z-180520T2100Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 403 PM CDT Sat May 19 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM CDT SUNDAY... * WINDS...North winds will abruptly increase to 15 to 25 knots late this evening as a cold front drops south through the area. A brief period of gusts of 25 to 30 knots are possible for an hour or two after the passage of the front. * WAVES...Waves will build to 2 to 4 feet. * VISIBILITY...Dense fog with visibility of one mile or less will persist through early evening. Increasing winds will diminish the fog tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Dense Fog Advisory means visibilities will frequently be reduced to less than one mile. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-200515- /O.CON.KGRB.SC.Y.0040.180520T0000Z-180520T1700Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 403 PM CDT Sat May 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT SUNDAY... * WINDS...North winds will abruptly increase to 15 to 25 knots early this evening as a cold front drops south through the area. A brief period of gusts of 25 to 30 knots are possible for an hour or two after the passage of the front. * WAVES...Waves will build to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
578 WHUS73 KGRB 200208 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 908 PM CDT Sat May 19 2018 LMZ542-543-201015- /O.EXP.KGRB.MF.Y.0004.000000T0000Z-180520T0200Z/ /O.CON.KGRB.SC.Y.0040.180520T0300Z-180520T2100Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 908 PM CDT Sat May 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... ...DENSE FOG ADVISORY HAS EXPIRED... * WINDS...North at 15 to 25 knots. A few gusts to 30 knots possible. * WAVES...Waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-541-201015- /O.CON.KGRB.SC.Y.0040.000000T0000Z-180520T1700Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 908 PM CDT Sat May 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT SUNDAY... * WINDS...North at 15 to 25 knots. A few gusts to 30 knots possible. * WAVES...Waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
029 WHUS73 KGRB 200932 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 432 AM CDT Sun May 20 2018 LMZ521-522-541-201700- /O.CON.KGRB.SC.Y.0040.000000T0000Z-180520T1700Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 432 AM CDT Sun May 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... * WINDS...North at 15 to 25 knots this morning. * WAVES...Waves 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ542-543-201745- /O.CON.KGRB.SC.Y.0040.000000T0000Z-180520T2100Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 432 AM CDT Sun May 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...North at 15 to 25 knots this morning, veering east and diminishing this afternoon. * WAVES...Waves 3 to 5 feet, diminishing by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ JS
863 WHUS73 KGRB 201436 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 936 AM CDT Sun May 20 2018 LMZ542-543-201545- /O.CAN.KGRB.SC.Y.0040.000000T0000Z-180520T2100Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 936 AM CDT Sun May 20 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Green Bay has cancelled the Small Craft Advisory. Winds and waves have fallen below criteria. $$ LMZ521-522-541-201545- /O.CAN.KGRB.SC.Y.0040.000000T0000Z-180520T1700Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 936 AM CDT Sun May 20 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Green Bay has cancelled the Small Craft Advisory. Winds and waves have fallen below criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 19, 4:51 AM CDT, 14 minutes earlier.
Area forecast discussion, May 19, 4:51 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 451 AM CDT Sat May 19 2018 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 446 AM CDT Sat May 19 2018 Scattered showers at times through tonight. Turning breezy and cooler this afternoon and evening as a cold front drops southeast across the area. The primary westerlies will remain across Canada and the far northern U.S., with troughs near the West Coast and over eastern Canada surrounding a ridge over the intermountain West. A weaker branch of the flow will persist across the CONUS, with the forecast area remaining near the confluent zone between the branches. The seasonably mild air that is across the area this morning will be replaced by cooler Canadian air starting this afternoon. Readings will warm back to above normal by the middle of next week, then remain there into at least the start of the Memorial Day weekend. The primary opportunities for precipitation will be today and tonight, and possibly again toward the end of the period. But since these events will probably consist of scattered showers rather than widespread rains, the best guess is that rainfall totals at most locations will end up AOB normal for the period. && .SHORT TERM...Today...Tonight...and Sunday Issued at 446 AM CDT Sat May 19 2018 Lots of forecast details to work out today through Sunday. The scattered showers across the south and east this morning were generated by an upper system lifting out of the lower Ohio Valley. They will persist for a while, but should shift east by mid-late morning. The next feature of concern is a rather strong cold front currently entering northwest Wisconsin. It should accelerate southeast once the Ohio Valley system begins to shift east. The front should reach north-central Wisconsin by early afternoon, and appears strong enough to result in temperatures dropping with FROPA. The pressure gradient behind the front aided by mixing with CAA will support gusty surface winds. It's not entirely clear whether the boundary will accelerate down the lake and bay accompanied by strong gusts like the last couple cold FROPAs. On one hand, it's a strong front. On the other, it will have more of a southwest/northeast orientation. The fronts that typically surge down the lake and bay are usually more east-west oriented. The southwest-northeast orientation may result in winds immediately behind the boundary staying more northerly rather than turning northeast, which is typically what is needed for a strong push down the bay. Raised winds some near the lake and bay, but further adjustment may be necessary. The models were considerably more aggressive in generating precipitation along and over the boundary than yesterday. That seemed reasonable given lingering moisture advected into the area by the Ohio Valley system. There will also be low-level convergence near the boundary. Raised PoPs from the previous forecast, bringing mid-upper end chance PoPs (35-50%) southeast during the afternoon and evening. The LDS indicated that the initial development along the front in Minnesota yesterday evening resulted in numerous lightning strikes. Given similar mid-level lapse rates across our area today, added a chance of thunder in the noon-midnight time frame. Precipitation with the front should be exiting the southeast by about midnight, but models suggest a convective cluster may race east in the frontal zone late at night and Sunday morning. The NAM and GFS kept it south of the area, but the ECMWF and NMM Hi- Res WRF were farther north, clipping the southern two tiers of our counties. What's concerning is that all the models showed some QG forcing across the area late at night and into Sunday morning as the area will get clipped by the tail of a strong shortwave moving east across southern Canada. It's easy to see how the precipitation could end up being farther north if the front is at all slow to clear the area. For that reason, lingered low PoPs across the far south through early Sunday. Sunday is likely to be another day where clouds and northeast winds keep the southern part of the forecast area considerably cooler than the north. .LONG TERM...Sunday Night Through Friday Issued at 446 AM CDT Sat May 19 2018 Fairly zonal pattern at 500mb expected through the period. Still some discrepancies with timing and location of the next weather maker on Monday. The NAM/ECMWF are farther north and would bring rain to the area, while the GFS was slower and a little farther south, and the Canadian model was well south of the area and misses us completely. Took a compromise of the northern solutions for this time period. Tuesday should be dry and mild. Afternoon relative humidity readings across the north should drop below 30 percent, and this trend should continue again Wednesday and Thursday afternoons. Low confidence in the small chances of showers on Wednesday due to model differences in timing and location of the system that could bring rain to the area. The next chance of a widespread rain would be on Thursday night and Friday. Raised high temperatures a few degrees each day from Tuesday through Thursday. Meanwhile, lowered minimum temperatures a few degrees each night especially in our typical cold spots across the north from Monday morning through Thursday morning. && .AVIATION...for 12Z TAF Issuance Issued at 446 AM CDT Sat May 19 2018 Ceilings and visibilities will probably continue to edge down through daybreak, then should begin to improve by mid-morning. Anticipate primarily VFR ceilings and visibilities this afternoon through tonight, with brief MVFR conditions accompanying the scattered showers. && .CLIMATE... Issued at 446 AM CDT Sat May 19 2018 Abnormally dry conditions were introduced across the north with the latest drought monitor last week. If we do not see much rain over the next day or two across the north, the next best chance of rain would not be until Thursday night or Friday. Warm and dry conditions are expected across the north on most days through much of next week. With that in mind, the dry conditions are expected to worsen until the rain arrives late next week. The main impacts of the dry weather will be lowering water levels on area rivers and lakes, along with a slower than normal green up due to the lack of rain and an increase risk of fires. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Eckberg AVIATION.......Skowronski CLIMATE........Eckberg
Hazardous weather outlook, May 19, 4:55 AM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 455 AM CDT Sat May 19 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 455 AM CDT Sat May 19 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms during the afternoon and evening hours, but any storms that develop are not expected to be severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-201100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 455 AM CDT Sat May 19 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight An abrupt shift to north or northeast winds is expected to surge down the lake and bay this evening. Brief wind gusts of 25 to 30 knots may accompany the wind shift and pose a hazard to boaters. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gusty northeast winds will persist into Sunday, continuing to pose a hazard to boaters on the lake and bay. Skowronski/Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:06 AM CDT | Marine Dense Fog Advisory | GRB | 12 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.